How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. David Your Own Question
Dr. David
Dr. David, Board Certified Physician
Category: Medical
Satisfied Customers: 43862
Experience:  Experienced Physician trained in New York City. I'm ready to help.
41363181
Type Your Medical Question Here...
Dr. David is online now
A new question is answered every 9 seconds

I am taking at least 6 tablets of clonazapam a day. What can

Customer Question

I am taking at least 6 tablets of clonazapam a day. What can the side effects or problem with this.
Submitted: 1 year ago.
Category: Medical
Expert:  Dr. David replied 1 year ago.
Hello, this is Dr. David. I have read your question and I'm ready to help.
I am sorry about your burning mouth syndrome.
there are some long term risks for clonazepam such as dependency and some risks for abuse protential.
in rare cases, it can cause fast heart rate or fainting episodes or enlargement of the liver and in very rare cases it can cause seizures and respiratory depression
you can have withdraw type symptoms if you try to come off of it
if you need to stop it in the future, you will need to undergo a very slow taper schedule to come off of the clonazepam.
but if it is helping your burning mouth syndrome and you don't have problems from it and you need it to treat your mouth, then you should continue with it.
your doctors should be checking on your liver and your blood pressure every 3-6 months
let me know if you have questions.